Volume 21, issue 6 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22, 1 issue

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
A complex hyperbolic Riley slice

John R Parker and Pierre Will

Geometry & Topology 21 (2017) 3391–3451
Abstract

We study subgroups of PU(2,1) generated by two noncommuting unipotent maps A and B whose product AB is also unipotent. We call U the set of conjugacy classes of such groups. We provide a set of coordinates on U that make it homeomorphic to 2. By considering the action on complex hyperbolic space H2 of groups in U, we describe a two-dimensional disc Z in U that parametrises a family of discrete groups. As a corollary, we give a proof of a conjecture of Schwartz for (3,3,)–triangle groups. We also consider a particular group on the boundary of the disc Z where the commutator [A,B] is also unipotent. We show that the boundary of the quotient orbifold associated to the latter group gives a spherical CR uniformisation of the Whitehead link complement.

Keywords
discrete subgroups of Lie groups, complex hyperbolic geometry, spherical CR structures, complex hyperbolic quasi-Fuchsian groups
Mathematical Subject Classification 2010
Primary: 20H10, 22E40, 51M10
Secondary: 57M50
References
Publication
Received: 2 October 2015
Revised: 17 May 2016
Accepted: 28 June 2016
Published: 31 August 2017
Proposed: Walter Neumann
Seconded: Danny Calegari, Jean-Pierre Otal
Authors
John R Parker
Department of Mathematical Sciences
Durham University
Durham
United Kingdom
http://maths.dur.ac.uk/~dma0jrp/
Pierre Will
Université Grenoble Alpes
Institut Fourier
Saint-Martin-d’Hères
France
https://www-fourier.ujf-grenoble.fr/~will/